• question-icon

    What causes diarrhea, fever and chills?

default
Posted on Mon, 17 Jul 2017 in Digestion and Bowels
Question: Hello I believe I had a bout with food poisoning last night. Ate supper and before it even finished the meal I started getting severe cramping in my diaphragm area. This continued for a few hours and progressed to the point were I was almost ready to go to the hospital but then I was able to vomit and that relieved much of the pressure. Then came fever and chills but I never did have diarrhea. Today I feel much better relatively but feel like I've been run over by a truck and very fatigued . I've been sipping water and that is about it and I don't believe I'm dehydrated because I just vomited the one session but now I've noticed my urine is very dark brown
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Increased fluids, rest and good diet is okay!

Detailed Answer:
Hi,

This is probably food poisoning as opposed to food intolerance. There are no immediate red flags. I recommend increased fluid intake, rest and continued food consumption. All will return to normal within 48-72hours. Also, tylenol 1000mg every 8hours will help with over and body pains.

I hope this helps. I wish you well. Keep me updated about your progress. If you have any further concerns, share with me for review and more insights.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Chobufo Ditah 1 hour later
My rheumatologist prescribed Tizanidine 4 mg for my frequent back spasms. I normally take this in the evenings to facilitate sleep. Do you suppose it would be OK to take it this evening or would you expect it to have negative effects on my empty and sensitive digestive system?
doctor
Answered by Dr. Chobufo Ditah 59 minutes later
Brief Answer:
Dark colored urine: concentrated urine!

Detailed Answer:
Hi,

Dark urine observed in a few days is often caused by concentrated urine. If this persist after adequate fluid intake, only then can we think of other possible causes such as jaundice, destroyed muscles, ed blood cells, etc.

For tizanidine, it can be taken with or without food. It has no irritation on the stomach. However, always stick to the same way: With or without food.

I hope this helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  food intolerance

doctor1 MD

Hi, I think I may have a food intolerance and wanted to know the best way to go about this and getting tests done. After eating some foods a large...

doctor1 MD

Nine years ago I got very sick & ended up in the hospital for a week. I saw several specialists & had several tests done & was eventually diagnosed...

doctor1 MD

I sometimes experience a tight knot-like sensation in the stomach area, in the gap just underneath the breastbone, which often results in me having...

doctor1 MD

I sometimes experience a tight knot-like sensation in the stomach area, in the gap just underneath the breastbone, which often results in me having...

doctor1 MD

i am suffering from loose motion from last two months or more times. taken two times drip with antibiotic but there is no relief. my lft report is...

doctor1 MD

Good Morning. Am having possible gas pains and need to move the bowels; am not constipated. In addition when sitting feel uncomfortable with...

doctor1 MD

I have had constant diarrhea for 5 weeks regardless of what I eat. I can control it with Imodium for two or three days, but as soon as I stop it...

Get personalised answers from verified doctor in minutes across 80+ specialties

122 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Chobufo Ditah
  • Q - CT scan showed cancer tumor inside liver. Swollen abdomen, little...

  • Q - Shaved around private parts and around base of penis. Bumps are like...

  • Q - Having blood pressure. Taking Sandoz Fenofibrate. Should I go for higher...

  • Q - Severe anal itching and rashes on buttocks. Suggest medication

  • Q - Stomach upset, gas and bloating. What could this be?

  • Q - Can I contract HIV through blowjob?

  • Q - Having swollen testicles. Could this be a sign of cancer?

  • Q - Had rectal prolapse surgery. Should I be concerned of having irregular...

  • Q - What causes numbness in toe?

  • Q - Is Hydrazine sulfate effective for cancer patients suffering from cachexia?

backtotop2